MAUDE Adverse Event Report: BIOMÉRIEUX SA VITEK® MS PRIME

BIOMÉRIEUX SA VITEK® MS PRIME
Model Number 423281
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: vitek® ms is a mass spectrometry system using matrix-assisted laser desorption/ionization time of flight mass spectrometry (maldi-tof ms) for the identification of microorganisms cultured from human specimens.The vitek® ms system is a qualitative in vitro diagnostic device indicated for use in conjunction with other clinical and laboratory findings to aid in the diagnosis of bacterial, yeast and mold infections.Issue description: vitek® ms prime has not yet been sold in the united states; however, it is a similar product to the vitek® ms (ref.410895).A customer in (b)(6) notified biomérieux of misidentification of staphylococcus aureus as gardnerella vaginalis, and e.Coli as pseudomonas aeruginosa in association with vitek ms prime (ref.423281, serial number.(b)(4).The customer also obtained the expected identifications with vitek ms using the same slide.There is no indication or report from the customer that this event led to any adverse event related to the patient's/user's state of health.An investigation has been initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following notification from a customer in spain that they obtained discrepant results between vitek® ms prime and vitek® ms for thirteen (13) samples.The expected identification of each sample remains unknown as no reference method (i.E.Sequencing) was performed to confirm.The customer made no allegations of patient or operator death, patient or operator harm, nor was any patient treated incorrectly.Investigation complaint analysis and device history record review: this review did not reveal evidence that the reported issue is a systemic quality problem.Fine tuning: during the customer study, three different systems were used for the tests performed between 17 to 25 feb 2022.The fine tuning status of the vitek ms prime® and vitek ms® (serial# (b)(6)) was good at the time of the tests.However, vitek ms® (serial# (b)(6)) status was ¿low¿, indicating that fine tuning was needed at the time of the tests.In cases like this, fine tuning status analysis may not be relevant because all prerequisites were not met for monitoring the system.Spot preparation quality: the calibrator and sample ¿all peaks¿ values are heterogeneous; a sign that spot preparation by the user was not optimal.Customer data analysis: per the customer¿s statements, they incubated the samples on plates for three (3) hours before depositing them onto the slides.Per instructions for use (ifu), the recommended incubation time is 18-72 hours.The customer¿s incubation of three hours is considered off-label use.Short incubation time could affect bacteria protein expression, as well as culture growth (may be not sufficient to properly collect organisms on the plate).Conclusion the customer is currently using the system in an ¿off label¿ manner.This could impact organism identification leading to incorrect results.Biomérieux local customer service has worked with the customer, confirmed proper use of the vitek pickme tool for spot preparation.Per local customer service, the customer is no longer experiencing spot preparation issues.

Brand Name
VITEK® MS PRIME
Common Device Name
VITEK® MS PRIME
Manufacturer (Section D)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key13903419
Report Number9615754-2022-00051
Device Sequence Number4050077
Product Code QBN
UDI-Device Identifier03573026611422
UDI-Public03573026611422
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K212461
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number423281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer07/04/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown